Naproxen-associated sudden sensorineural hearing loss

Brian McKinnon, Lorenz F. Lassen

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Naproxen is a commonly used nonsteroidal anti-inflammatory drug (NSAID) whose side effects include tinnitus and transient hearing loss. Sudden sensorineural hearing loss has rarely been reported as a result of NSAID use. This usually occurs in patients taking other ototoxic medications, with poor renal function, or with autoimmune disease. This article reports the case of an otherwise healthy patient who experienced permanent sensorineural hearing loss after a brief course of naproxen and reviews the literature on NSAID- related permanent sensorineural heating loss.

Original languageEnglish (US)
Pages (from-to)792-793
Number of pages2
JournalMilitary medicine
Volume163
Issue number11
StatePublished - Nov 1 1998
Externally publishedYes

Fingerprint

Sudden Hearing Loss
Naproxen
Sensorineural Hearing Loss
Anti-Inflammatory Agents
Tinnitus
Drug-Related Side Effects and Adverse Reactions
Hearing Loss
Pharmaceutical Preparations
Heating
Autoimmune Diseases
Kidney

ASJC Scopus subject areas

  • Public Health, Environmental and Occupational Health

Cite this

Naproxen-associated sudden sensorineural hearing loss. / McKinnon, Brian; Lassen, Lorenz F.

In: Military medicine, Vol. 163, No. 11, 01.11.1998, p. 792-793.

Research output: Contribution to journalArticle

McKinnon, B & Lassen, LF 1998, 'Naproxen-associated sudden sensorineural hearing loss', Military medicine, vol. 163, no. 11, pp. 792-793.
McKinnon, Brian ; Lassen, Lorenz F. / Naproxen-associated sudden sensorineural hearing loss. In: Military medicine. 1998 ; Vol. 163, No. 11. pp. 792-793.
@article{aa18373bd9554f4db7427cf8d1ca4673,
title = "Naproxen-associated sudden sensorineural hearing loss",
abstract = "Naproxen is a commonly used nonsteroidal anti-inflammatory drug (NSAID) whose side effects include tinnitus and transient hearing loss. Sudden sensorineural hearing loss has rarely been reported as a result of NSAID use. This usually occurs in patients taking other ototoxic medications, with poor renal function, or with autoimmune disease. This article reports the case of an otherwise healthy patient who experienced permanent sensorineural hearing loss after a brief course of naproxen and reviews the literature on NSAID- related permanent sensorineural heating loss.",
author = "Brian McKinnon and Lassen, {Lorenz F.}",
year = "1998",
month = "11",
day = "1",
language = "English (US)",
volume = "163",
pages = "792--793",
journal = "Military Medicine",
issn = "0026-4075",
publisher = "Association of Military Surgeons of the US",
number = "11",

}

TY - JOUR

T1 - Naproxen-associated sudden sensorineural hearing loss

AU - McKinnon, Brian

AU - Lassen, Lorenz F.

PY - 1998/11/1

Y1 - 1998/11/1

N2 - Naproxen is a commonly used nonsteroidal anti-inflammatory drug (NSAID) whose side effects include tinnitus and transient hearing loss. Sudden sensorineural hearing loss has rarely been reported as a result of NSAID use. This usually occurs in patients taking other ototoxic medications, with poor renal function, or with autoimmune disease. This article reports the case of an otherwise healthy patient who experienced permanent sensorineural hearing loss after a brief course of naproxen and reviews the literature on NSAID- related permanent sensorineural heating loss.

AB - Naproxen is a commonly used nonsteroidal anti-inflammatory drug (NSAID) whose side effects include tinnitus and transient hearing loss. Sudden sensorineural hearing loss has rarely been reported as a result of NSAID use. This usually occurs in patients taking other ototoxic medications, with poor renal function, or with autoimmune disease. This article reports the case of an otherwise healthy patient who experienced permanent sensorineural hearing loss after a brief course of naproxen and reviews the literature on NSAID- related permanent sensorineural heating loss.

UR - http://www.scopus.com/inward/record.url?scp=0031767849&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031767849&partnerID=8YFLogxK

M3 - Article

VL - 163

SP - 792

EP - 793

JO - Military Medicine

JF - Military Medicine

SN - 0026-4075

IS - 11

ER -